MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE; WIRE, GUIDE, CATHETER
Model Number RF*GA35083A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 11 has been referenced in the conclusions section of h6.A review of the device history record and shipping inspection record of the product code/lot# combination was conducted with no findings.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.- attachment: [uf mw330140-2018-18.Pdf].
 
Event or Problem Description
A user facility medwatch (b)(4) was received by terumo on december 20, 2018 and reported the following: the user facility reported that the radifocus glidewire uncoiled while the patient was in the operating room for a pacer wire insertion.There was no harm to the patient.
 
Additional Manufacturer Narrative
The actual sample was received for evaluation.Visual inspection revealed that the urethane outer layer had been sheared off on approximately 134 - 238mm from the distal end of the device.Magnifying inspection of the urethane outer layer; sheared section revealed the following: the urethane outer layer had been semi-circumferentially sheared off the wire, with the core wire being exposed.The shear cross-section of the urethane outer layer was in the smooth state, implying that it had been cut with a cutting tool.The outside diameter was measured on the undamaged section and confirmed to meet manufacturer specifications.Ifu states: do not use the glidewire with devices which contain metal parts such as atherectomy catheters, laser catheter, or metal introduction devices as they may cause the glidewire plastic coating to shear and/or sever the wire.Do not manipulate or withdraw the glidewire through a metal entry needle or a metal dilator.Manipulation and/or withdrawal through a metal entry needle or a metal dilator may result in destruction and/or separation of the outer polyurethane coating requiring retrieval.A plastic entry needle is recommended when using this wire for initial placement.There is no evidence that this event was related to a device defect or malfunction.Based on the investigation results, it is likely the actual sample may have been withdrawn through a metallic needle in the manner of it having contact with the metallic needle, resulting in shearing of the urethane outer layer.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RADIFOCUS GLIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key8228096
Report Number9681834-2018-00239
Device Sequence Number1592777
Product Code DQX
UDI-Device Identifier04987350778376
UDI-Public04987350778376
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model NumberRF*GA35083A
Device Catalogue NumberGR3513
Device Lot Number170830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2019
Initial Date Received by Manufacturer 12/20/2018
Supplement Date Received by Manufacturer01/22/2019
Initial Report FDA Received Date01/08/2019
Supplement Report FDA Received Date02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1